Hail, Covington
- When
- April 5, 6:40 PM CST to 6:41 PM CST
- Where
- Covington County, Rose Hill
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.450, -86.333
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 5, 3:15 PM CST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 315 PM CST SAT APR 5 2003 ANOTHER UPPER IMPULSE EMBEDDED IN THE W-SW FLOW ALOFT IS INTERACTING WITH A STALLED FRONT NEAR NORTHERN SECTIONS AND INCREASED INSTABLILITY/MOISTURE TO PRODUCE SCATTERED SHOWERS AND TSTMS THIS AFTERNOON. THESE STORMS WILL MOVE NEWD ACROSS THE AREA THRU THE EVENING...BUT THEN DIMINISH BY MIDNIGHT WITH EXITING VORT MAX AND LOSS OF DAYTIME HEATING. LATEST MODEL RUNS HAVE CHANGED THINGS A BIT...WITH MUCH LOWER RAIN CHANCES NOW ADVERTIZED FOR SUNDAY. THIS LOOKS REASONABLE AS STALLED FRONT RIDES NORTH EARLY SUNDAY AND THINGS GET FOCUSED AROUND ANOTHER DEEPENING SURFACE LOW OVER THE SOUTHWEST. HAVE BACKED OFF ON SUNDAY POPS ACCORDINGLY AND WORDED FOR MAINLY AFTERNOON. RAIN CHANCES INCREASE SUNDAY NIGHT THRU MONDAY AS THIS SURFACE LOW PUSHES INTO THE TN VALLEY BY MONDAY MORNING WITH A TRAILING FRONT SAGGING INTO NORTH MS-AL. THE FRONT GETS STRETCHED OUT AND STALLS NORTH OF THE AREA ON MONDAY WITH A SERIES OF SHORTWAVES RIDING UP THE SW FLOW ALOFT AND A LONGWAVE UPPER TROF STILL DIGGING IN OVER THE FAR SOUTHWEST. THE GFS IS NOW SHOWING THE FRONT PUSHING INTO THE AREA EARLY TUESDAY...AND OFF THE COAST TUESDAY AFTERNOON. MAY SEE A SHORT BREAK IN THE RAIN TUESDAY NIGHT BEFORE THE UPPER TROF BACK TO THE SW BEGINS TO KICK EASTWARD AND SPINS UP A SURFACE & MID LEVEL LOW OVER THE NORTH CENRAL GULF REGION. THIS WILL LIKELY RESULT IN GOOD OVERRUNNING RAINS AND POSSIBLY A FEW ELEVATED STORMS ON WEDNESDAY AS THE VIGOROUS UPPER TROF APPROACHES THE AREA. EXPECT WRAP AROUND CLOUDS AND SLIGHT CHANCE OF RAIN TO PERSIST WEDNESDAY NIGHT THRU EARLY THURSDAY...THEN CLEARING OUT BY THURSDAY AFTERNOON AS THE NOW CUT OFF UPPER LOW FINALLY PUSHES EAST. EXPECTING DRY/COOLER CONDITIONS FRI-SAT. MARINE...MODERATE ONSHORE FLOW AND THE USUAL 2 TO 3 FOOT SEAS WILL PREVAIL TONIGHT...THEN WINDS AND SEAS INCREASE ON SUNDAY WITH TIGHTENING GRADIENT. GRADIENT RELAXES SOME ON MONDAY WITH APPROACHING WEAK FRONT/TROF. THE FRONT PUSHES INTO THE COASTAL WATERS ON TUESDAY WITH OFFSHORE WINDS INCREASING INTO TUESDAY NIGHT. STRONG OFFSHORE FLOW WILL PERSIST THRU THURSDAY. FIRE...NO CONCERNS. 39/DARBE PRELIM NUMBERS... MOB ET 065/080 066/078 064 395345 PNS ET 065/078 067/078 065 395245 DTS ET 067/076 067/075 065 395245 GZH ET 064/080 065/080 060 395345 2RO ET 063/077 064/078 058 394465 61A ET 062/077 063/078 057 395355= .MOB... AL...NONE. FL...NONE. MS...NONE.
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-051730- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 630 AM CST SAT APR 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI... SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...(TODAY AND TONIGHT) A ONSHORE FLOW DOMINATING THE WEATHER OVER THE LAST FEW DAYS HAS WEAKENED AND THUS DECREASED THE RISK OF RIP CURRENTS ALONG AREA BEACHES THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY BUT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...(SUNDAY THROUGH FRIDAY) NO HAZARDOUS WEATHER EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... STORMS EXPECTED IN PORTIONS OF THE GULF COAST WILL BE ISOLATED AND NON SEVERE. ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTER OFFICIALS FOR SEVERE WEATHER OPERATIONS IS NOT EXPECTED TODAY.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351112.